MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J486H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many sutures broke during this procedure? please confirm quantity.What do you mean by "the broken rate is about 30%."? please provide more details device return follow up.Note: event reported via 2210968-2022-07755 and 2210968-2022-07756.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture broke.It was stated that the broken rate is about 30%.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/4/2022.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that forty-eight packets that pertains to the product code j486h were returned to ethicon for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using an instron equipment and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2022-07755 and 2210968-2022-07756.

Brand Name
VCL CT BRD VIO 36IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15557639
Report Number2210968-2022-07755
Device Sequence Number7083242
Product Code GAM
UDI-Device Identifier10705031040397
UDI-Public10705031040397
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberJ486H
Device Catalogue NumberJ486H
Device Lot NumberRKMLCJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown